Alert archive / Wisconsin / Frost Advisories in 2012
Frost Advisory 8, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Sep 18, 2012, 8:42 PM CDT for 21 counties in Wisconsin. It took effect at Sep 18, 2012, 11:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Sep 18, 2012, 8:42 PM CDT (01:42 UTC)
- In effect from
- Sep 18, 2012, 11:00 PM CDT
- Expired
- Sep 19, 2012, 6:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
All 21 counties
Brown County, WI, Calumet County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 68 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1630 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
063 WWUS73 KGRB 190142 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 842 PM CDT TUE SEP 18 2012 ...FROST EXPECTED TONIGHT... .CLEAR SKIES AND LIGHT WINDS WILL COMBINE WITH A COLD AIR MASS TO PRODUCE AREAS OF FROST TONIGHT. INCREASING CLOUDS LATE TONIGHT WILL CAUSE TEMPERATURES TO WARM...ENDING THE THREAT OF FROST BY DAYBREAK. WIZ005-010>013-018>021-030-031-035>040-045-048>050-073-074-191100- /O.NEW.KGRB.FR.Y.0008.120919T0400Z-120919T1100Z/ VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA- OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC- SOUTHERN MARINETTE-SOUTHERN OCONTO- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA... OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 842 PM CDT TUE SEP 18 2012 ...FROST ADVISORY IN EFFECT UNTIL 6 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CDT WEDNESDAY. * TEMPERATURES WILL DROP INTO THE UPPER 20S TO MIDDLE 30S TONIGHT...EXCEPT NEAR LAKE MICHIGAN. * AREAS OF FROST WILL DEVELOP ACROSS THE REGION. SOME AREAS WILL EXPERIENCE A HARD FREEZE...ESPECIALLY IN THE TYPICAL COLD SPOTS IN NORTHERN WISCONSIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Sep 18, 6:49 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Sep 18, 6:49 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 649 PM CDT TUE SEP 18 2012 UPDATED AVIATION PORTION FOR 00Z TAF ISSUANCE .TONIGHT...COLD UPPER TROUGH SWINGING THROUGH WITH DIURNALLY INDUCED CONVECTIVE SHRA. SOME GRAUPEL/HAIL REPORTED WITH THESE. THESE WILL DIE OFF PRETTY QUICK AS UPPER TROUGH SWINGS EAST AND SURFACE HIGH BRIEFLY SETTLES ACROSS. LIKE PREVIOUS FORECASTER THOUGHTS REGARDING FROST POTENTIAL. WINDOW OF TIME FOR IDEAL CONDITIONS WILL BE SHORT LIVED AS NEXT SYSTEM APPROACHES QUITE RAPIDLY FROM THE PLAINS. LATER TONIGHT THE LOW LEVEL RIDGE AXIS WILL BE WELL EAST AND TIGHTER PRESSURE GRADIENT WORKS IN AHEAD OF THE LOW. ISENTROPIC PRECIP PROGGD BY GFS AND NAM12 GRAZES THE NW CWA. MID DECK WILL BE INCREASING OUT AHEAD OF THIS AS WELL AS SOME SUBTLE STIRRING...ESPECIALLY IN WESTERN AND NORTHERN AREAS. LIKE THE IDEA OF HANGING ONTO THE FROST IN THE SOUTHEAST A BIT LONGER. .WEDNESDAY...VIGOROUS 500 MILLIBAR SHORTWAVE COMBINED WITH SURFACE COLD FRONT WILL GENERATE A DECENT POTENTIAL FOR SHRA AND EVEN A FEW TSRA. SOUNDINGS SHOWING AN INVERTED-V LOOK THOUGH PROGGD CAPE NOT OVERLY IMPRESSIVE. WILL STILL MENTION THUNDER POTENTIAL IN THE AFTERNOON. 925 TEMPS RISE INTO THE 14-17C RANGE SO SHOULD GET SOME LOW 70S TO SNEAK INTO THE SOUTHERN AREAS. .LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY. A LARGE UPPER TROF DIGS DEEP ACROSS THE GREAT LAKES FOR THE REMAINDER OF THE WEEK INTO EARLY NEXT. A SERIES OF SHORT WAVES WILL ROTATE THROUGH THIS COLD TROF RESULTING IN SHOWER CHANCES FROM TIME TO TIME. THE LEAD SHORT WAVE MARKING THE ARRIVAL OF THIS MAIN TROF IS THE ONE BRINGING PRECIP FOR WEDNESDAY AND WILL BE EXITING THE FORECAST AREA TO THE EAST WEDNESDAY EVENING. WILL MARCH THE HIGH PRECIP CHANCES FROM EARLIER IN THE DAY INTO THE EAST FOR THE EVENING ENDING THEM ACROSS PARTS OF THE WESTERN CWA BY EVENING. I/LL ALSO KEEP THE ISOLD THUNDER MENTION IN THE EAST...BUT THIS SHOULD ONLY BE A THREAT THROUGH ABOUT 01-02Z. WILL HAVE SMALL PRECIP CHANCES ACROSS THE FAR NORTH LATER WED NGT IN CASE SOME LAKE EFFECT SNEAKS IN THERE. THOUGH THE WIND FETCH DOESN/T LOOK TOO FAVORABLE. THURSDAY LOOKS QUIET IN BETWEEN ANY MEANINGFUL MID LEVEL SHORT WAVE IMPULSES. THE NEXT BEST SHORT WAVE DIGS IN LATER THURSDAY NIGHT INTO FRIDAY. THIS ONE HAS A PRETTY GOOD REFLECTION DOWN TO THE SURFACE WITH CYCLOGENESIS AND AN ATTENDANT COLD FRONT WORKING THROUGH. THIS SHOULD BE OUR NEXT CHANCE FOR RAIN...THROUGH AMOUNTS FOR THESE EVENTS WILL GENERALLY BE LIGHT WITHIN THE COLD AIRMASS. THE ECMWF AND THE GFS AGREE ON BRINGING ONE MORE SHORT WAVE THROUGH ON SATURDAY FOR ANOTHER CHANCE OF SHOWERS. THEN HIGH PRESSURE BUILDS IN FOR QUIET AND GRADUALLY WARMING CONDITIONS THROUGH TUESDAY. && .AVIATION...DIURNAL SHOWERS ARE DIMINISHING AND SHIFTING EAST... AND SHOULD BE GONE SHORTLY AFTER SUNSET. HIGH PRESSURE WILL QUICKLY SHIFT EAST ACROSS THE REGION TONIGHT...BRINGING A BRIEF PERIOD OF CLR SKIES AND LGT WINDS. STRONG SOUTHERLY RETURN FLOW WILL DEVELOP ON THE BACK SIDE OF THE HIGH LATE TONIGHT...LEADING TO SOME LLWS AT RHI/AUW/CWA...AND AN INCREASE IN MID-LEVEL CLOUDS OVER THE THE FORECAST AREA. SOME SPRINKLES OR LIGHT SHOWERS MAY ALSO IMPACT THE RHI TAF SITE TOWARD DAYBREAK. A COLD FRONT AND ASSOCIATED UPPER LEVEL DISTURBANCE WILL BRING SCT SHOWERS TO THE REGION ON WEDNESDAY. GUSTY SOUTH-SOUTHWEST WINDS WILL OCCUR DURING THE DAY...WITH GUSTS TO 25 TO 30 KTS POSSIBLE. KIECKBUSCH && .MARINE...STILL REPORTS OF SMALL CRAFT LEVEL GUSTS AND MID LAKE SHOWING 8 FOOTERS...SO HAVE OPTED TO STRETCH THE HEADLINE OUT A BIT THROUGH 6 PM TO ALLOW FOR CONDITIONS TO EASE FURTHER. BUT WITH SLACKENING GRADIENT WITH APPROACHING HIGH...EXPECT IMPROVEMENT THIS EVENING. NEXT FOCUS WILL BE ON POTENTIAL FOR SMALL CRAFT CONDITIONS ON WEDNESDAY. APPROACHING LOW WILL TIGHTEN UP GRADIENT SUBSTANTIALLY RESULTING IN GUSTS APPROACHING GALE LEVELS. WILL ISSUE SMALL CRAFT ADVISORY FROM MID MORNING INTO THE EVENING HOURS AND MENTION GALE GUSTS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 18, 6:14 PM CDT, 2 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 614 PM CDT TUE SEP 18 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 614 PM CDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT FROST IS EXPECTED ACROSS MOST OF THE AREA LATER TONIGHT...EXCEPT NEAR THE LAKE AND BAY. FREEZING OR NEAR FREEZING TEMPERATURES ARE POSSIBLE IN THE TYPICAL COLD SPOTS OF NORTHERN WISCONSIN. A FROST ADVISORY MAY BE NEEDED LATER TONIGHT FOR MOST OF THE AREA AWAY FROM THE LAKE AND BAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FROST AND SOME FREEZING TEMPERATURES WILL PROBABLY OCCUR AGAIN ON AT LEAST ONE OR TWO MORE NIGHTS DURING THE PERIOD. DETERMINING EXACTLY WHEN WILL DEPEND ON HOW MUCH CLOUD COVER LINGERS AT NIGHT. AT THIS POINT...THE MOST FAVORABLE CONDITIONS SEEM LIKELY TO OCCUR SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ521-522-541>543-191100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 614 PM CDT TUE SEP 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOUTH WINDS WILL INCREASE WEDNESDAY...GENERATING ANOTHER ROUND OF CONDITIONS HAZARDOUS FOR SMALL CRAFT. WINDS GUSTS COULD REACH GALE FORCE...ESPECIALLY ON THE LAKE.
In the hours before
Local storm report, Sep 18, 6:45 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
645 PM CDT TUE SEP 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM WATER SPOUT 3 W SISTER BAY 45.18N 87.17W
09/18/2012 LMZ521 WI FIRE DEPT/RESCUE
BRIEF WATERSPOUT REPORTED. DID NOT MAKE IT TO LAND.
REPORT VIA COUNTY SHERIFF DISPATCH.
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 4:01 AM CDT | Gale Warning | GRB | 17 hr |
Nearby
Frost Advisories in Wisconsin, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.